Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Tapering Off .5 Mg Klonopin After 3 Weeks?


  • Please log in to reply
2 replies to this topic

#1 leahnc

leahnc

    Newbie

  • Newbie
  • Pip
  • 26 posts
  • Gender:Female
  • Location:North Carolina

Posted 09 August 2011 - 09:15 PM

Hi, Ive been on 0.5 mg of klonopin nightly for exactly 3 weeks. My psychiatrist wants me to switch to taking it AS Needed instead of every night.
My doctor didn't mention a tapering schedule and when I asked about tapering he did not seem like it was a big deal? I trust him, but Ive heard you should not go off this med cold turkey?
Could this be because I havent been on it that long?

Can anyone recommend a Tapering Schedule. Im a little nervous going off of it cold turkey - Id like to avoid rebound anxiety & insomnia if possible?
How can I do this? Im also on Celexa 10mg.

Thanks so much!

Edited by leahnc, 09 August 2011 - 09:21 PM.

Detach from needing to have things work out a certain way. The universe is perfect and there are no failures. Give yourself the gift of detaching from your worries and trust that everything is happening perfectly

#2 SerenitySeeker

SerenitySeeker

    Junior Member

  • Junior Member
  • PipPip
  • 107 posts
  • Gender:Male
  • Location:Boise, ID (USA)

Posted 09 August 2011 - 11:10 PM

I've never taken klonopin but I do take xanax and have experience weening myself off of those (I think they're somewhat similar). Your doctor said it was no big deal because it probably isn't, and that's mainly because its only been three weeks and you are on a low dose. You shouldn't have any problems going cold turkey, but if you do you can always call your doc and let him know; some people have a harder time coming off benzos than others.
"God, grant me the serenity to accept the things I cannot change, the courage to change the things I can, and the wisdom to know the difference" - Reinhold Niebuhr

#3 Davevanza

Davevanza

    Banned

  • Banned
  • PipPipPipPip
  • 307 posts
  • Gender:Male

Posted 12 August 2011 - 04:16 AM

Hi, Ive been on 0.5 mg of klonopin nightly for exactly 3 weeks. My psychiatrist wants me to switch to taking it AS Needed instead of every night.
My doctor didn't mention a tapering schedule and when I asked about tapering he did not seem like it was a big deal? I trust him, but Ive heard you should not go off this med cold turkey?
Could this be because I havent been on it that long?

Can anyone recommend a Tapering Schedule. Im a little nervous going off of it cold turkey - Id like to avoid rebound anxiety & insomnia if possible?
How can I do this? Im also on Celexa 10mg.

Thanks so much!




Hi,
I really can not give you any advice about tapering down the Clonazepam. I AM NOT A HEALTHCARE PROFESSIONAL.
It is your Pdoc who knows you better, and understand your current situation.

I can only give, info about Pharmacology, Pharmacokinetics, Pharmacodynamics about Clonazepam.
Clonazepam lasts in the body, well, in majority of people for 39 hours, but again it depends on the individuals, it could be more than 39 hours, or less.

Yes, Clonazepam here, in Australia only comes on 0.5mg in a bottle of 100tabs, and 2mg in a bottle of 100.
The Pdoc who prescribes this meds, can not decrease the amount of tablets, so if he writes 0.5 mg, it should be 100 tablets in a plastic bottle.

I myself, is taking 2 mg of Clonazepam daily, as prescribed by my Pdoc.
And he is quite happy, as I have been 3 year taking it, and not escalating the dose.

He said to me, there are some of his patients, takes 4mg daily, as 2 mg didn't work anymore to them.

Celexa ( escitalopram) is the metabolites of Citalopram, and it is unlikely to interact with any medications.

I think, it is your doctors responsibility, to give you schedule of how to taper it down.
Going on cold turkey, is not good, especially you are suffering from a psychiatric problem, and it can become a secondary problem, and when you present it to your Pdoc, he might have later different diagnose about your original symptom.

Well, I can only suggest, you should, once again ask your Pdoc, of how to taper it down, and used it on a p.r.n basis ( as needed).

I hope this info helps you.

Kind regards,
David

Edited by Davevanza, 12 August 2011 - 04:19 AM.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users